Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 2, 2013, 5:06 PM MDT for Mineral County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 5:06 PM MDT (23:06 UTC)
- Expired
- Aug 2, 2013, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Mineral County, CO
The radar
The Grand Junction radar (KGJX), 178 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WGUS55 KPUB 022306 FFWPUB COC079-030200- /O.NEW.KPUB.FF.W.0012.130802T2306Z-130803T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 506 PM MDT FRI AUG 2 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 800 PM MDT * AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE PAPOOSE BURN SCAR. DOPPLER RADAR INDICATED UP TO AN INCH OF RAIN HAS FALLEN IN SOUTHERN PORTIONS OF THE PAPOOSE BURN SCAR. * THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS CREEK...TROUT CREEK...SPRING CREEK...COPPER CREEK...FERN CREEK...GRANDE, RIO...SEEPAGE CREEK...CLEAR CREEK AND WEST TROUT CREEK. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF .50 WILL BE POSSIBLE OVER THESE AREAS. && LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712 $$
4 follow-up statements
521 WGUS75 KPUB 022330 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 530 PM MDT FRI AUG 2 2013 COC079-030200- /O.CON.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 530 PM MDT FRI AUG 2 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MINERAL COUNTY UNTIL 800 PM MDT... AT 526 PM MDT...DOPPLER RADAR ESTIMATED 1.10 INCHES OF RAIN HAS FALLEN ON THE SOUTHERN FRINGES OF THE PAPOOSE BURN SCAR AROUND RUBY LAKE. LIGHT RAIN CONTINUES TO FALL IN THIS AREA...HOWEVER RUNOFF FROM EARLIER HEAVY RAINS IS EXPECTED CAUSE FLASH FLOODING TO CONTINUE OVER THIS AREA THROUGH 800 PM. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS CREEK...FERN CREEK...RUBY LAKE AND WOODFERN CREEK. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712 $$
293 WGUS75 KPUB 030022 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 622 PM MDT FRI AUG 2 2013 COC079-030200- /O.CON.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 622 PM MDT FRI AUG 2 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MINERAL COUNTY UNTIL 800 PM MDT... AT 618 PM MDT...DOPPLER RADAR ESTIMATED 1.20 INCHES OF RAIN HAS FALLEN ON THE SOUTHERN PORTIONS OF THE PAPOOSE BURN SCAR SINCE 3 PM MDT. LIGHT RAIN CONTINUES TO FALL IN THIS AREA...HOWEVER RUNOFF FROM EARLIER HEAVY RAINS IS EXPECTED TO ALLOW FLASH FLOODING TO CONTINUE OVER THIS AREA THROUGH 800 PM. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS CREEK...FERN CREEK...RUBY LAKE AND WOODFERN CREEK. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712 $$
552 WGUS75 KPUB 030058 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 658 PM MDT FRI AUG 2 2013 COC079-030200- /O.CON.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 658 PM MDT FRI AUG 2 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MINERAL COUNTY UNTIL 800 PM MDT... AT 655 PM MDT...DOPPLER RADAR ESTIMATED 1.30 INCHES OF RAIN HAS FALLEN OVER SOUTHERN PORTIONS OF THE PAPOOSE BURN SCAR SINCE 3 PM MDT. MODERATE RAIN CONTINUES TO FALL IN THIS AREA AND IN COMBINATION WITH RUNOFF FROM EARLIER HEAVY RAINS IS EXPECTED TO ALLOW FLASH FLOODING TO CONTINUE OVER THIS AREA THROUGH AT LEAST 800 PM MDT. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS CREEK...FERN CREEK...RUBY LAKE AND WOODFERN CREEK AS WELL AS ADDITIONAL NEARBY STREAMS AND DRAINAGES. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712 $$
252 WGUS75 KPUB 030159 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 759 PM MDT FRI AUG 2 2013 COC079-030206- /O.EXP.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 759 PM MDT FRI AUG 2 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL MINERAL COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA ARE IN THE RECEDING OR BEGINNING TO RECEDE PHASE...ENDING THE FLOOD THREAT. PERIODS OF LIGHT TO MODERATE RAINFALL AT TIMES MAY BE NOTED OVERNIGHT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. PLEASE REMEMBER THAT JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:42 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 2, 3:42 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MDT FRI AUG 2 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 332 PM MDT FRI AUG 2 2013 CURRENTLY...AN UPPER LOW PRES TROUGH LAY ACROSS THE PAC NW...WHILE A RELATIVELY FLAT RIDGE WAS SITUATED OVER THE DESERT SW AND SOUTHERN PLAINS...WITH MONSOON MOISTURE CONTINUING TO STREAM UP ACROSS THE 4 CORNERS AND INTO WESTERN CO. CLOUDS AND CONVECTION HAVE BEEN SLOW TO DEVELOP TODAY...BUT SHOWERS AND THUNDERSTORMS ARE NOW ACTIVE OVER THE SW MTS AND WEST FORK BURN SCAR. TEMPS HAVE WARMED INTO THE UPPER 80S TO MID 90S FOR THE PLAINS...AND AROUND 80 F FOR THE HIGH VALLEYS. TONIGHT...MODELS HAVE BEEN FAIRLY CONSISTENT ON KEEPING SCATTERED CONVECTION OVER THE MTS AND ISOLATED CONVECTION FOR THE PLAINS THROUGH THE EVENING...THEN AFTER SUNSET MUCH OF THE ACTIVITY WILL DIMINISH. HOWEVER...SOME LINGERING PCPN SEEMS TO HANG ON OVER THE HIGHER TERRAIN THROUGH THE NIGHT...SO DECIDED TO MAINTAIN INHERITED ISOLATED POPS FOR THE NIGHT. A MILD AND DRY NIGHT ON TAP...WITH TEMPS IN THE LOWER TO MID 60S FOR THE PLAINS AND 50S FOR THE HIGH VALLEYS. TOMORROW...DIFFICULT FORECAST ON HAND FOR SATURDAY. LATEST MODEL RUNS ARE INDICATING A HEALTHY SOUTHERLY FEED AT THE SFC THROUGH THE MORNING...THEN THE COLD FRONT BACKING INTO THE PLAINS LATE MORNING...AND FINALLY DROPPING DOWN ACROSS THE PALMER DVD LATE...BETWEEN 21Z AND 03Z. THERE IS EXPECTED TO BE A GOOD AMOUNT OF MOISTURE BEHIND THE FRONT FOR THE EAST WITH DEWPOINT TEMPS IN THE 50S TO LOWER 60S PRODUCING CAPES OF 2-3K ALONG THE KANSAS BORDER. ALSO...0-6 KM BULK SHEAR INCREASES TO 35-40 KT BY THE AFTN FOR THE PLAINS. SPC STILL HAS THE E PLAINS IN THE SLIGHT RISK AREA...SO MODELS ARE CONTINUING TO POINT TO A VERY BUSY DAY FOR THE CWA TOMORROW. CURRENT FLASH FLOOD WATCH FOR TELLER AND EL PASO COUNTIES LOOKS APPROPRIATE AS MONSOON MOISTURE FEEDS IN...AND THERE WILL BE A DEFINITE RISK FOR SEVERE WX FOR THE E PLAINS. DECIDED TO GO WITH SLIGHTLY WARMER MAX TEMPS ALONG THE I25 CORRIDOR DUE TO THE SLOWER FRONTAL PASSAGE SCENARIO. STAY TUNED. MOORE .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 332 PM MDT FRI AUG 2 2013 ...MONSOON TO REMAIN ACTIVE... MONSOON MOISTURE WILL REMAIN WITH US THROUGH NEXT FRIDAY. CURRENT MODEL RUNS SUGGEST SATURDAY EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING WILL BE SOME OF THE WETTER PERIODS. MONDAY NOW LOOKS A TAD BIT DRIER THAN IT DID IN PREVIOUS RUNS. BUT THEN...TUESDAY NIGHT THROUGH FRIDAY LOOKS WET. THE NAM...GFS AND ECMWF ARE ALL PRETTY MUCH IN SYNC ON THIS. SO...THE FLASH FLOOD THREAT WILL BE ELEVATED OVER THE NEXT SEVERAL DAYS...ESPECIALLY IN AND NEAR AREA BURN SCARS. PLEASE MONITOR NATIONAL WEATHER SERVICE FORECASTS... WATCHES...ADVISORIES AND WARNINGS IN THE DAYS AHEAD. LW && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 332 PM MDT FRI AUG 2 2013 VFR CONDITIONS EXPECTED FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS THROUGH 18Z TOMORROW...WITH FRONTAL BOUNDARY APPROACHING KCOS BETWEEN 18Z AND 00Z SAT. THERE IS THE SLIGHT CHANCE FOR LOCALIZED FOG FOR KALS TONIGHT 07Z-12Z BUT DID NOT INCLUDE IN TAF. ALSO...FRONT BACKING INTO THE E PLAINS TOMORROW AROUND 15Z WILL BRING LOWERING CLOUDS...BUT AGAIN FEEL VFR CONDITIONS WILL BE THE NORM. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR COZ081-082-084-085. && SHORT TERM...LW LONG TERM...MOORE AVIATION...MOORE
Hazardous weather outlook, Aug 2, 11:06 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT FRI AUG 2 2013 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS THIS AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS WILL BE CAPABLE OF GUSTY WINDS TO 45 MPH AND CLOUD TO GROUND LIGHTNING. SOME OF THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...ESPECIALLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...A COLD FRONT WILL MOVE INTO EASTERN COLORADO IN THE AFTERNOON OR EARLY EVENING. COMBINED WITH ABUNDANT MOISTURE FROM THE MONSOON...THIS WILL LEAD TO A HEIGHTENED RISK OF LOCALLY HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. THE THREAT WILL BE HIGHEST IN AND AROUND THE BURN SCARS IN TELLER AND EL PASO COUNTIES. IN ADDITION TO THE THREAT OF FLASH FLOODING...ONE OR TWO SEVERE STORMS MAY DEVELOP LATE SATURDAY AFTERNOON OR EARLY EVENING. THE THREAT OF SEVERE WEATHER WILL BE GREATEST EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE IN ADDITION TO FREQUENT LIGHTNING AND WIND GUSTS TO 60 MPH. THE THREAT OF HEAVY RAIN...PARTICULARLY TO THE BURN SCARS WILL CONTINUE THROUGH THE WEEKEND AND NEXT WEEK...AS A WET MONSOONAL PATTERN PERSISTS OVER THE AREA. THUNDERSTORMS ARE EXPECTED EACH DAY...AND WILL BE PARTICULARLY WIDESPREAD DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 27/50
In the hours before
Special weather statement, Aug 2, 1:57 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 157 PM MDT FRI AUG 2 2013 COZ067-068-022030- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 157 PM MDT FRI AUG 2 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO... INCLUDING THE WEST FORK BURN SCAR. AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOLF CREEK PASS...OR 42 MILES NORTH OF DULCE...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHERN PORTIONS OF THE WEST FORK BURN SCAR. WOLF CREEK PASS. BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM WITH SOME LOCATIONS PICKING UP TO .20 OF RAIN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 2:19 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 219 PM MDT FRI AUG 2 2013 COZ066>068-022045- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 219 PM MDT FRI AUG 2 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO... INCLUDING THE PAPOOSE BURN SCAR. AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 13 MILES SOUTHWEST OF CREEDE...OR 55 MILES SOUTH OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL MINERAL COUNTY INCLUDING THE NORTHEAST PORTIONS OF THE PAPOOSE BURN SCAR INCLUDING BUT NOT LIMITED TO CROOKED CREEK...TEXAS CREEK AND FERN CREEK. BRIEF MODERATE HEAVY RAIN CAN BE EXPECTED WITH THIS STORM WITH SOME AREAS POSSIBLY PICKING UP .20 OF RAINFALL. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 2:41 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT FRI AUG 2 2013 COZ067-068-022115- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 241 PM MDT FRI AUG 2 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO... INCLUDING THE WEST FORK BURN SCAR. AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 9 MILES WEST OF WOLF CREEK PASS...OR 37 MILES NORTH OF DULCE...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHERN PORTIONS OF THE WOLF CREEK BURN SCAR. WOLF CREEK PASS. BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO .20 POSSIBLE. THIS RAIN WILL FALL IN THE WEST FORK SAN JUAN RIVER DRAINAGE NEAR BORNS LAKE. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 3:05 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT FRI AUG 2 2013 COZ066>068-022130- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 305 PM MDT FRI AUG 2 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO... INCLUDING THE PAPOOSE BURN SCAR. AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 16 MILES SOUTHWEST OF CREEDE...OR 54 MILES NORTH OF DULCE...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. THE STORM WILL IMPACT MAINLY SOUTHERN AREAS OF THE PAPOOSE BURN SCAR INCLUDING JUMPER CREEK...TROUT CREEK...AND WOODFERN CREEK. BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WHICH COULD PRODUCE RAINFALL AMOUNTS OF UP TO .20. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 3:48 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 348 PM MDT FRI AUG 2 2013 COZ067-068-022215- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 348 PM MDT FRI AUG 2 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO... INCLUDING THE PAPOOSE BURN SCAR. AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF CREEDE...OR 54 MILES NORTH OF DULCE...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. THE STRONG STORM WILL IMPACT EASTERN PORTIONS OF THE PAPOOSE BURN SCAR...PARTICULARLY THE WOODFERN CREEK...FERN CREEK AND LITTLE RUBY LAKE. BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM AND THIS STORM HAS BEEN SHOWING SIGNS OF WEAKENING. AN ADDITIONAL .20 OF RAIN COULD FALL IN LOCALIZED AREAS THROUGH 410 PM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 5:05 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 505 PM MDT FRI AUG 2 2013 COZ084-085-030100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 505 PM MDT FRI AUG 2 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... INCLUDING THE BLACK FOREST BURN SCAR. AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS IN THE VICINITY OF THE BLACK FOREST BURN SCAR. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 15 MPH. THESE DEVELOPING STORMS ARE PROJECTED TO IMPACT PORTIONS OF THE BLACK FOREST BURN SCAR...ESPECIALLY SOUTHERN SECTIONS...THROUGH APPROXIMATELY 6 PM MDT. PERIODS OF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS WITH SOME AREAS IN THE BLACK FOREST BURN SCAR POSSIBLY PICKING UP .25 OF RAINFALL IN LESS THAN AN HOUR. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 46 min |
| Aug 2, 4:00 AM MDT | Flash Flood Watch | PUB | El Paso, Fremont, Teller | 44 hr |
| Aug 2, 4:05 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.